Colorado, 2007Winter Weather in Colorado, June 6 to 7, 2007
June 6 to 7, 2007 · NWS GJT · 2 events in 2 counties and zones
An unseasonably cold weather system produced significant snowfall across the high elevations of northwest Colorado.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably cold weather system produced significant snowfall across the high elevations of northwest Colorado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 6, 1:43 PM MST, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 6, 1:43 PM MST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
243 PM MDT WED JUN 6 2007
...SNOW HEADED FOR THE COLORADO HIGH COUNTRY...
.SHORT TERM (TONIGHT THROUGH FRIDAY)...
A STRONG UPPER LEVEL STORM SYSTEM CONTINUES TO TAKE SHAPE OVER THE
GREAT BASIN THIS AFTERNOON. THIS SYSTEM HAS SENT THE FIRST SURGE OF
COLDER AIR INTO THE FORECAST AREA...WITH TEMPERATURES RUNNING SOME 15
TO 25 DEGREES BELOW READINGS 24 HOURS AGO. IN ADDITION...WEAK SHRTWV
ENERGY KICKING OUT AHEAD OF THE DEVELOPING LOW...AND STRONG 120+ KT
JET WILL CONTINUE TO GENERATE HIGH BASED SHOWERS AND THUNDERSTORMS.
THIS ACTIVITY GENERATING ENHANCED WIND GUSTS WITH A FEW MOUNTAIN
GUSTS EXCEEDING 70 MPH. AT LEAST ONE THUNDERSTORM ENHANCED GUSTY TO
OVER 90 MPH WAS ALSO RECORDED AT THE KEGE AWOS EARLIER TODAY.
CURRENT WIND ADVISORY REMAINS ON TRACK...AND WILL BE CONTINUED
THROUGH 6 PM THIS EVENING. WINDS WILL THEN BE ON THE DECREASE OVER
NIGHT...WITH UPPER LEVEL FLOW BECOMING MORE WESTERLY AS THE UPPER
LEVEL LOW LIFTS NORTHEAST INTO WYOMING. THIS WILL BRING FAVORABLE
OROGRAPHIC FLOW INTO THE NORTHERN AND CENTRAL MOUNTAINS LATER THIS
EVENING THROUGH EARLY THURSDAY. DECENT MOISTURE...COMBINED WITH
SHARPLY COLDER TEMPERATURES AND OROGRAPHICS...WILL LEAD TO SOME
LATE SEASON SNOW. SNOW LEVELS WILL FALL TO AROUND 8K BY EARLY
MORNING...WITH DECENT ACCUMULATING SNOW EXPECTED ABOVE 9K. BASED ON
THE TIME OF YEAR AND THE RECENT WARM WEATHER...HAVE OPTED TO ISSUE A
LATE SEASON SNOW ADVISORY FOR UP TO 6 INCHES OF SNOW OVER THESE
MOUNTAINS. THE REMAINDER OF THE FORECAST AREA WILL CONTINUE TO BE
IMPACTED BY SCATTERED SHOWERS THROUGH LATE THURSDAY AFTERNOON.
THE MAIN UPPER LEVEL LOW WILL BE DEPARTING THE REGION BY THURSDAY
NIGHT...WITH A SECONDARY PIECE OF ENERGY HOLDING BACK OVER NEVADA.
GENERAL FLOW ALOFT SHIFTS BACK TO SWLY...WITH GRADUALLY WARMER
TEMPERATURES SWEEPING BACK INTO THE AREA. SO COOL CONDITIONS
THURSDAY...FOLLOWING BY A 5 TO 10 DEGREE WARM-UP ON FRIDAY.
.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
MODELS CONSISTENT IN CARVING OUT CLOSED LOW PRESSURE SYSTEM OVER
SOUTHERN CA FRIDAY NIGHT WITH LIGHT ZONAL FLOW OVER THE AREA. THIS
PATTERN IS EXPECTED TO HOLD OVER THROUGH THE WEEKEND BRINGING
RELATIVELY DRY CONDITIONS AND NORMAL...THEN ABOVE NORMAL TEMPERATURES
BY SATURDAY. THE LOW BEGINS TO DRIFT EAST EARLY IN THE WEEK SHIFTING
FLOW TO THE SOUTHWEST AND INCREASING MOISTURE...MAINLY ACROSS THE
SOUTH INITIALLY. THEREFORE TREND WILL MOVE TOWARD INCREASED
AFTERNOON AND EVENING CONVECTION WITH TEMPERATURES REMAINING AT
ABOVE NORMAL LEVELS. NL
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE FORECAST
AREA THROUGH THURSDAY. EXPECT SNOW LEVELS TO LOWER TO NEAR 8000 FEET
LATE TONIGHT...WITH LOCAL IFR AND MVFR CIGS EXPECTED...ESPECIALLY
OVER THE COLORADO HIGH COUNTRY. EXPECT IMPROVING CIGS AND
VISIBILITIES BY LATE THURSDAY AFTERNOON AS DRIER AIR STARTS TO MOVE
BACK INTO THE REGION.
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...RED FLAG WARNING UNTIL 6 PM MDT BELOW 8000 FEET FOR EXTREME
SOUTHWEST COLORADO...SOUTH OF THE SAN JUAN MOUNTAINS...
INCLUDING FIRE WEATHER ZONE 207.
WIND ADVISORY UNTIL 6 PM MDT FOR ALL VALLEYS OF WESTERN
COLORADO ALONG WITH WEST CENTRAL AND SOUTHWEST MOUNTAINS.
SNOW ADVISORY TONIGHT AND EARLY THURSDAY MORNING FOR THE
NORTHERN AND CENTRAL MOUNTAINS...INCLUDING ZONES 4...10 AND
13.
.UT...WIND ADVISORY UNTIL 6 PM MDT FOR EAST CENTRAL AND SOUTHEAST
UTAH...INCLUDING ZONES 22...25...27...28 AND 29.
JDC/NLHazardous weather outlook, Jun 6, 1:54 PM MST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
254 PM MDT WED JUN 6 2007
UTZ022>025-027>029-071145-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-EASTERN UINTA BASIN-
EASTERN UINTA MOUNTAINS-LA SAL AND ABAJO MOUNTAINS-SOUTHEAST UTAH-
TAVAPUTS PLATEAU-
254 PM MDT WED JUN 6 2007
...WIND ADVISORY TODAY FOR EAST CENTRAL AND SOUTHEAST UTAH AND MUCH
OF WESTERN COLORADO...
...SNOW ADVISORY TONIGHT AND EARLY THURSDAY FOR THE NORTHERN AND
CENTRAL MOUNTAINS OF WESTERN COLORADO...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH.
.DAY ONE...TONIGHT
WINDY TO VERY WINDY CONDITIONS WILL CONTINUE THROUGH EARLY THIS
EVENING ACROSS EAST CENTRAL AND SOUTHEAST UTAH. WIND SPEEDS FROM 20
TO 35 MPH WITH GUSTS TO NEAR 60 MPH WILL BE COMMON.
IN ADDITION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH LATE TONIGHT. BRIEF HEAVY RAIN WILL ACCOMPANY
THE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL THEN BE A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON
AND EVENING...MAINLY OVER THE MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...THOUGH SPOTTERS ARE
ENCOURAGED TO REPORT STRONG WIND GUSTS AND WIND DAMAGE.
COZ001>014-017>023-071145-
ANIMAS RIVER BASIN-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LOWER YAMPA RIVER BASIN-NORTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-ROAN AND TAVAPUTS PLATEAUS-
SAN JUAN RIVER BASIN-SOUTHWEST SAN JUAN MOUNTAINS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
254 PM MDT WED JUN 6 2007
...WIND ADVISORY TODAY FOR EAST CENTRAL AND SOUTHEAST UTAH AND MUCH
OF WESTERN COLORADO...
...SNOW ADVISORY TONIGHT AND EARLY THURSDAY FOR THE NORTHERN AND
CENTRAL MOUNTAINS OF WESTERN COLORADO...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF WESTERN COLORADO.
.DAY ONE...TONIGHT
WINDY TO VERY WINDY CONDITIONS WILL CONTINUE THROUGH EARLY THIS
EVENING. WIND SPEEDS FROM 20 TO 35 MPH WITH GUSTS TO NEAR 60 MPH WILL
BE COMMON.
AREAS OF SNOW WILL ALSO BE DEVELOPING OVER THE NORTHERN AND CENTRAL
MOUNTAINS OF WESTERN COLORADO. THIS WILL BRING NEW SNOWFALL AMOUNTS
UP TO 6 INCHES BY EARLY THURSDAY MORNING. THE SNOW WILL BE CONFINED
TO ELEVATIONS ABOVE 9000 FEET. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL OCCUR ELSEWHERE OVER WESTERN COLORADO THROUGH
TONIGHT. PLEASE VISIT THE GRAND JUNCTION NATIONAL WEATHER SERVICE
WEBSITE AT: HTTP://WEATHER.GOV/GJT FOR THE LATEST INFORMATION ON
THIS HAZARDOUS WEATHER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE EACH AFTERNOON THURSDAY
THROUGH SUNDAY...MAINLY ACROSS NORTHWEST COLORADO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR NIGHT...THOUGH
SPOTTERS ARE ENCOURAGED TO REPORT STRONG WIND GUSTS AND WIND DAMAGE.
TGJT
In the hours before
Local storm report, Jun 6, 11:45 AM MST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1245 PM MDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND GST EAGLE 39.66N 106.82W
06/06/2007 M92.00 MPH EAGLE CO AWOS
1055 AM NON-TSTM WND GST 5 SE STEAMBOAT SPRINGS 40.43N 106.75W
06/06/2007 M76.00 MPH ROUTT CO MESONET
DESERT RESEARCH INSTITUTE READING
&&
JSMITHWinter Weather, Elkhead and Park Mountains
- When
- June 6, 4:00 PM MST to June 7, 4:00 PM MST
- Where
- Elkhead and Park Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.552, -107.599 (the zone’s center; the record gives no point)
Snowfall of 5 to 10 inches occurred.
Winter Weather, Flattop Mountains
- When
- June 6, 4:00 PM MST to June 7, 7:00 PM MST
- Where
- Flattop Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.062, -107.603 (the zone’s center; the record gives no point)
A late season snowfall of 2 to 4 inches occurred across 50 percent of the area.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, June 6 to 7, 2007$1.7 million · 7 events
- High Wind in Colorado, June 6 to 7, 2007$250,000 · 73 kt wind · 33 events
- Tornadoes and Hail in South Dakota, June 6, 2007$30,000 · EF1 · 27 events
- Damaging Wind and Lightning Strikes in Virginia, June 6, 2007$165,000 · 3 events
- Strong Wind in Colorado, June 6, 2007$91,000 · 10 events
- Hail in Nebraska, June 6, 2007$80,000 · 1 in hail · 3 events
- Tornado and Hail in Nebraska, June 6, 2007$55,000 · EF0 · 10 events
- High Wind in New Mexico, June 6, 2007$25,000 · 61 kt wind · 18 events
- High Wind in Kansas, June 6, 2007$34,000 · 51 kt wind · 11 events
- Flash Flooding and Flood in Montana, June 6 to 7, 200756 kt wind · 23 events
- Hail and Damaging Winds in South Dakota, June 6, 20071 in hail · 15 events
- High Wind and Strong Wind in Kansas, June 6, 2007$11,000 · 56 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39376, 39377.